Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 32, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 28, 2020, 5:37 PM CDT for Marshall County, Woodford County, Illinois. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2020, 5:37 PM CDT (22:37 UTC)
- Expired
- Apr 28, 2020, 6:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marshall County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 80 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 5:42 PM CDT | HAIL 0.75 | 3 Ese Cazenovia, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 3:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1609 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
175
WUUS53 KILX 282237
SVRILX
ILC123-203-282315-
/O.NEW.KILX.SV.W.0032.200428T2237Z-200428T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
537 PM CDT Tue Apr 28 2020
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
South central Marshall County in central Illinois...
Northeastern Woodford County in central Illinois...
* Until 615 PM CDT.
* At 537 PM CDT, a severe thunderstorm was located near Washburn, or
10 miles north of Eureka, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Minonk, Roanoke, Washburn, Benson, Panola and Pattonsburg.
This includes Interstate 39 between mile markers 18 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4083 8931 4096 8929 4090 8894 4075 8897
TIME...MOT...LOC 2237Z 288DEG 20KT 4087 8925
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Auten2 follow-up statements
624
WWUS53 KILX 282306
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
606 PM CDT Tue Apr 28 2020
ILC123-282315-
/O.CAN.KILX.SV.W.0032.000000T0000Z-200428T2315Z/
Marshall-
606 PM CDT Tue Apr 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MARSHALL COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Illinois.
LAT...LON 4082 8921 4091 8914 4091 8900 4090 8894
4089 8894 4076 8897
TIME...MOT...LOC 2305Z 288DEG 20KT 4082 8905
$$
ILC203-282315-
/O.CON.KILX.SV.W.0032.000000T0000Z-200428T2315Z/
Woodford-
606 PM CDT Tue Apr 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN WOODFORD COUNTY...
At 605 PM CDT, a severe thunderstorm was located near Minonk, or 13
miles northeast of Eureka, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Minonk, Benson and Panola.
This includes Interstate 39 between mile markers 18 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4082 8921 4091 8914 4091 8900 4090 8894
4089 8894 4076 8897
TIME...MOT...LOC 2305Z 288DEG 20KT 4082 8905
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Auten768
WWUS53 KILX 282315
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
615 PM CDT Tue Apr 28 2020
ILC203-282325-
/O.EXP.KILX.SV.W.0032.000000T0000Z-200428T2315Z/
Woodford-
615 PM CDT Tue Apr 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOODFORD COUNTY
HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Illinois.
LAT...LON 4082 8921 4091 8914 4091 8900 4090 8894
4089 8894 4076 8897
TIME...MOT...LOC 2315Z 288DEG 20KT 4081 8900
$$
AutenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:10 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 28, 3:10 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 310 PM CDT Tue Apr 28 2020 .SYNOPSIS... Issued at 310 PM CDT Tue Apr 28 2020 A cold front will trigger thunderstorms across central Illinois this evening...a few of which could become severe. The storms will push into Indiana toward midnight, with just scattered showers lingering overnight. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 310 PM CDT Tue Apr 28 2020 19z/2pm surface analysis shows a 1004mb low over southeast Minnesota with a cold front extending southwestward to near the Kansas City metro. The airmass ahead of the front has become moderately unstable as per SPC mesoanalysis showing MLCAPE values of 1000-1500J/kg near the Mississippi River. CAMs have been consistently indicating robust convective initiation west of the I-55 corridor between 21z/4pm and 22z/5pm. Given strengthening instability and modest 0-6km bulk shear of around 40kt, think a low-end severe risk will accompany the storms as they track eastward and eventually congeal into a line early this evening. Main threats appear to be damaging wind gusts/hail: however, an isolated tornado cannot be ruled out as the cells first get organized. The tornado threat will be confined to the western KILX CWA during the first couple hours of the event until the storms form a solid line east of I-55 by around 01z/8pm. The storms will then push steadily eastward and exit into Indiana by late evening. Once the initial line departs, widely scattered showers will remain possible for the remainder of the night. Low temperatures will range from the upper 40s in the Illinois River Valley...to the middle 50s near the Indiana border. A short-wave trough will dig into the region and form a closed low over Illinois on Thursday. Given cold core aloft during peak heating, showers will become numerous from late morning through early evening. With extensive cloud cover limiting boundary layer heating, instability will remain meager: however, think a few rumbles of thunder will be possible as MUCAPE values exceed 100J/kg. May also see a few small hailstones and perhaps even a funnel cloud or two as the cold core moves overhead. High temperatures will remain in the 50s across much of the area, with lower 60s noted east of the I-57 corridor. && .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 310 PM CDT Tue Apr 28 2020 The upper low will be slow to depart as several 12z models suggest scattered showers will linger across the E/SE CWA into Thursday. have included chance PoPs east of the I-55 corridor accordingly. Have also lowered highs by a few degrees due to cloud cover...with readings ranging from the middle 50s east to around 60 in the Illinois River Valley. Once the low finally exits, rising upper heights will lead to a significant warming trend for the end of the week. Highs will climb into the 60s on Friday, then will soar well into the 70s by Saturday. After that, the next storm system will come into the picture late Saturday night through Sunday night as low pressure tracks through the region. Once that feature passes, a return to mild/dry weather is anticipated for Monday/Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 102 PM CDT Tue Apr 28 2020 Main aviation forecast concern is timing of convection this evening. Latest satellite/radar mosaic shows a line of showers with a few embedded thunderstorms developing ahead of an approaching cold front across eastern Iowa into northern Missouri. Based on latest radar trends and HRRR forecasts, have included a TEMPO group for thunder and MVFR ceilings at KPIA between 23z and 01z...then further east to KCMI/KDEC between 01z and 03z. Once the front passes, showers/storms will come to an end and S/SW winds will veer to W/NW overnight into Wednesday morning. Deep upper low will then settle into the region during the day Wednesday, bringing MVFR ceilings and scattered showers to the TAF sites. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Apr 28, 3:23 PM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 323 PM CDT Tue Apr 28 2020 ILZ027>031-037-038-042>046-051>057-061>063-291100- Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-Edgar- Knox-Logan-Macon-Marshall-McLean-Moultrie-Peoria-Piatt-Sangamon- Shelby-Stark-Tazewell-Vermilion-Woodford- 323 PM CDT Tue Apr 28 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Thunderstorms are likely this evening. There is a slight risk that some of the storms could become severe, with damaging winds and large hail. A tornado or two is also possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Isolated storms will be possible Wednesday afternoon. Another chance of storms will occur Sunday and Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 5 pm and 10 pm. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ036-040-041-047>050-291100- Cass-Fulton-Mason-Menard-Morgan-Schuyler-Scott- 323 PM CDT Tue Apr 28 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Thunderstorms are likely this evening. There is a slight risk that some of the storms could become severe, with damaging winds and large hail. A tornado or two is also possible. Minor flooding is occurring on the Illinois River at Havana and Beardstown. Minor flooding is occurring on the lower Sangamon river at Chandlerville and Oakford. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Isolated storms will be possible Wednesday afternoon. Another chance of storms will occur Sunday and Sunday evening. Minor flooding will continue on the Illinois River at Beardstown, Havana, and Valley City, and the Sangamon River at Chandlerville and Oakford through mid-week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 5 pm and 8 pm. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ066>068-071>073-291100- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 323 PM CDT Tue Apr 28 2020 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Thunderstorms are likely this evening. There is a slight risk that some of the storms could become severe, with damaging winds and large hail. A tornado or two is also possible. Minor flooding is occurring on the Little Wabash river near Clay City. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Isolated storms will be possible Wednesday afternoon. Another chance of storms will occur Sunday and Sunday evening. The Little Wabash river at Clay City will continue to remain above or near flood stage through much of this week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 8 pm and 11 pm. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. Auten
In the hours before
Local storm report, Apr 28, 5:28 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
528 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FUNNEL CLOUD 3 SE LOW POINT 40.85N 89.28W
04/28/2020 WOODFORD IL TRAINED SPOTTER
&&
SBAKERLocal storm report, Apr 28, 5:31 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
531 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL WASHBURN 40.92N 89.29W
04/28/2020 E0.75 INCH WOODFORD IL PUBLIC
&&
SBAKERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:28 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark | 47 min |
| Apr 28, 5:07 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Woodford | 38 min |
| Apr 28, 5:15 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard, Tazewell | 60 min |
| Apr 28, 5:51 PM CDT | Severe Thunderstorm Warning | ILX | Logan, McLean, Tazewell | 39 min |
| Apr 28, 5:55 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 34 min |
| Apr 28, 6:02 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.